I started taking propecia 3 weeks ago but i’m still seeing excessive shedding. I think i am losing more than 200 hairs a day. I think i have lost around 50% of hair density in 1 year. Strange thing is if i lightly pull on my hair in “usually non balding areas” (near the ears, or back of neck) hair
is coming out massively. Today from those areas i probably pulled out 200 hairs (they come out with the white part at the end). Can this mean my hair loss is medical (since traditionally non balding areas are losing the most hair) I am 23. Thanks.
Some people have reported increased shedding after starting Propecia. One medical explanation for this reflects accelerated hair cycling. Hair goes into various phases, producing growth (anagen) or regression (catagen). If cycling is accelerated to bring in more anagen hairs, then regression may be seen to cycle into more anagen hairs. You must stay on the course you have started on. This accelerated cycling may last 3-4 months (rare) but if you do not keep to the pill regimen, then you will lose the value of what you started. Alternatively, you could be going through an accelerated cycling from the balding process. In either case, stay the course. For information on hair cycling, see DermNet NZ.